Weight Loss On Seroquel and Depakote

Discussion in 'General Parenting' started by lizzie09, Mar 18, 2009.

  1. lizzie09

    lizzie09 lizzie

    As so many of you were interested in my post on Prader Willi Synd
    and possible weight gain from bi polar medications I just want to share this with you.

    My son is 22 yrs old and although he has this synd eating was not the most worrying aspect of it. We found mood swings that until recently
    were un identified most worrying, The diagnosis and treatment now is for poss bi polar and medications were seroquel and Epilim (depakote you call it)

    I have to say I felt so worried about weight. Up until now son has experienced some weight gain and I have always tried to encourage a healthy diet....eating goodies when hes not around etc. I have turned my
    back on regular weighing because I could become obsessed my something I had little controil off.



    Well the strange thing is he has looked a lot thinner recently and people have commented. He would appear to have lost aboiut half a stone since he started medications..isnt this the weirdest thing yet? Just 3 mths ago.

    Obviously that cant be too good either...LOL

    We have weaned him off Seroquel just recently and this is having knock on effects with odd behaviours returning. I hope to use it as PRN but dont know if I will succeed.
     
  2. gcvmom

    gcvmom Here we go again!

    It does sound odd that he has lost weight on the Seroquel/Depakote combo. My difficult child 2 gained about 20 pounds on Seroquel XR and although the weight gain seems to have levelled off, he hasn't lost any weight, either.

    Have you ruled out any medical cause for the weight loss? That would be my first concern.
     
  3. lizzie09

    lizzie09 lizzie

    He did have a coimplete medical and blood work done recenty and all is well it appears.
    In Prader Willi Syn the hypothalmus and pituitary glands are underactive if not working at all, and it seems that this may have caused the reverse happening. Other than this I do not know but I have enough problems so this may be a blessing
     
  4. gcvmom

    gcvmom Here we go again!

    :rofl:

    You could be right about that! I'd still watch to make sure the weight loss doesn't get worse.

    I've got one difficult child that can't put on enough weight, and another that weighs too much! :faint:

    Glad the medications are working for him. I found that once we got up to a high enough dosage on the Seroquel, my difficult child's ravenous appetite settled down a bit. Hope you can go back to it since you're seeing symptoms breaking through off it.
     
  5. lizzie09

    lizzie09 lizzie

    Hello Gcvmom

    My son was very lucky that he did not experoience increase in appetite with these drugs which is also something documented a lot.

    Its the withdrawal thats causing odd behaviour and with each tab that was taken away we have had that and then it settles. The whole thing is out of his sytem at this stage but I| have no problem using it again as soon as things deteriorate. He was only on 3/25mg which was a small amt for his size but it worked perfectly. The psychdoc in centre is monitoring him. I wanted to try a period off it because I am afraid for my sons health longterm on such powerful drugs
     
Loading...